Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 16, 2015, 7:50 PM CDT for Jefferson County, Orange County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 16, 2015, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS54 KLCH 170050
SVRLCH
TXC245-361-170130-
/O.NEW.KLCH.SV.W.0004.150417T0050Z-150417T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 830 PM CDT
* AT 749 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
HAMSHIRE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...CENTRAL GARDENS...HAMSHIRE...
ROSE CITY...PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...LA
BELLE...FANNETT AND WINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2994 9442 3014 9405 2989 9391 2976 9433
2982 9436 2989 9436 2989 9439
TIME...MOT...LOC 0049Z 245DEG 27KT 2990 9429
$$
RUA1 follow-up statement
052
WWUS54 KLCH 170111
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT THU APR 16 2015
TXC245-361-170130-
/O.CON.KLCH.SV.W.0004.000000T0000Z-150417T0130Z/
ORANGE TX-JEFFERSON TX-
811 PM CDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN ORANGE AND CENTRAL JEFFERSON COUNTIES...
AT 811 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTHEAST
TEXAS REGIONAL AIRPORT...OR NEAR CENTRAL GARDENS...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...CENTRAL GARDENS...ROSE CITY...
PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT AND LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3002 9426 3013 9404 2989 9391 2987 9398
2982 9416 2988 9420 2992 9421 2995 9422
TIME...MOT...LOC 0111Z 254DEG 27KT 2995 9410
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:05 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 16, 6:05 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT THU APR 16 2015
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
-SHRA WITH A MIX OF TSRA WILL CONTINUE THIS EVENING ACROSS THE
AREA. AEX HAS HAD CONTINUOUS TSRA WITH FLOODING THIS AFTERNOON...BUT
DIMINISHING AS THIS VORT MAX WEAKENS AND MOVES EAST FOR THE SHORT
TERM. FURTHER SOUTH AND WEST...SEVERAL OTHER VORT MAXES PRODUCING
NUMEROUS TSRA ACROSS MOST OF E TX...AND COASTAL LA...WILL CONTINUE
THE TREAT OF SHRA/TSRA ACROSS BPT/LCH/LFT/ARA & MVFR VSBY CEILINGS
THIS EVENING. RAIN DIMINISHES OVERNIGHT...BUT MVFR TO IFR CEILINGS
WILL LIKELY CONTINUE THRU MORNING. AFTER 15Z FRI...INSTABILITY
WILL IGNITE ANOTHER ROUND OF SHRA/TSRA ACROSS THE AREA...THUS
PLACING PROB30 GROUP FOR ALL AREAS FROM 18-24Z.
DML
&&
.PREV DISCUSSION... /ISSUED 353 PM CDT THU APR 16 2015/
DISCUSSION...
GOING TO KEEP THIS BRIEF THIS AFTERNOON. REGIONAL 88DS CONTINUE
TO SHOW WIDESPREAD SHOWERS AND STORMS CONTINUING TO POP UP IN A
MOISTURE-RICH AND VERY UNSTABLE AIRMASS. CONVECTION IS DEVELOPING
IN ASSOCIATION WITH INCREASING DIFFLUENCE ALOFT AHEAD OF
APPROACHING MID/UPPER-LEVEL LOW MOVING OUT THE ROCKIES...AS WELL
AS THE NEXT IN A SERIES OF WEAK SRN STREAM DISTURBANCES PASSING
OVERHEAD. FOR THE MOST PART CONVECTION HAS HAD A HARD TIME GETTING
GOING ACROSS THE NRN 1/2 OF THE FORECAST AREA...BUT HAS COME ON
WITH A VENGEANCE OVER THE LAST HOUR OR SO ACROSS CNTL LA WHERE
HEAVY RAIN/FLOODING IS BEING REPORTED IN ALEXANDRIA. ADDITIONAL
SHOWERS/STORMS FINALLY BEGINNING TO POP UP OVER THE LAKES REGION
OF SERN TX AS WELL. ALL IN ALL HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH TO NOW INCLUDE THE ENTIRE FORECAST AREA...AS
WELL AS EXTENDED IT TEMPORALLY INTO FRIDAY MORNING.
AS THE STORM SYSTEM ALOFT SHIFTS SLOWLY EWD EXPECTING ADDITIONAL
ROUNDS OF CONVECTION TO DEVELOP INTO SATURDAY. GIVEN ALREADY
SATURATED GROUNDS...EXPECTED RAINFALL TONIGHT AND ADDITIONAL HIGH
POPS WOULD NOT BE SURPRISED TO SEE THE FLOOD WATCH EXTENDED BY
LATER SHIFTS. BY SUNDAY THE LOW IS PROGGED TO OPEN AND EJECT
NEWD...TAKING BEST DYNAMICS WITH IT ALONG WITH BETTER MOISTURE AS
DRIER AIR ALOFT FINALLY TAKES HOLD. THEREFORE POPS FINALLY
DIMINISH TO A MUCH LESSER CHANCE FOR SUNDAY...AND THEN LOOK FAIRLY
SLIM AT WORST THROUGH THE EARLY PART OF NEXT WEEK. HOWEVER THE
SRN STREAM LOOKS TO REMAIN RATHER ACTIVE AND ONCE MOISTURE ALOFT
BEGINS TO INCREASE AGAIN...SLIGHT OR LOW END CHANCE POPS RETURN
TO THE FORECAST FOR MID-WEEK.
MARINE...
EXPECTING WINDS TO REMAIN BELOW CAUTION CRITERIA THROUGH THE
ENTIRE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 79 66 78 / 90 60 70 70
LCH 67 80 67 78 / 100 60 70 70
LFT 68 79 69 79 / 90 70 60 80
BPT 68 80 67 80 / 100 60 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ027>033-041>045-
052>055-073-074.
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...NONE.
&&
AVIATION...08Hazardous weather outlook, Apr 16, 4:52 AM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU APR 16 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-171000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR. THE MAIN HAZARD WILL BE VERY HEAVY RAIN ALTHOUGH STRONG WIND GUSTS WITH THUNDERSTORM ACTIVITY WILL ALSO BE POSSIBLE. THE ACTIVITY WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. THE MAIN HAZARD WILL BE HEAVY RAINFALL WITH ADDITIONAL FLOODING POSSIBLE. THE UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRY WEATHER WITH NO HAZARDS IS FORECASTED FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY...FRIDAY AND SATURDAY.
In the hours before
Local storm report, Apr 16, 4:01 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLASH FLOOD WSW ALEXANDRIA 31.29N 92.47W
04/16/2015 RAPIDES LA BROADCAST MEDIA
MEDIA POSTED PHOTO OF TWO CARS UNDERWATER AT FLOODED
UNDERPASS ON JACKSON STREET
&&
TWHLocal storm report, Apr 16, 4:19 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD MARKSVILLE 31.13N 92.06W
04/16/2015 AVOYELLES LA DEPT OF HIGHWAYS
LOUISIANA DOTD REPORTS NUMEROUS STATE HIGHWAYS FLOODED IN
THE NORTHWEST PORTION OF AVOYELLES PARISH
&&
TWHSpecial weather statement, Apr 16, 5:35 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT THU APR 16 2015
LAZ052>055-170030-
ST. MARY-LOWER ST. MARTIN-IBERIA-VERMILION-
535 PM CDT THU APR 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMERON...
NORTHWESTERN IBERIA...SOUTHERN VERMILION...ST. MARY AND SOUTHEASTERN
ST. MARTIN PARISHES...
AT 534 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PECAN ISLAND TO 12 MILES SOUTH OF
FRESHWATER CITY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...FRANKLIN...PATTERSON...JEANERETTE...BERWICK...BAYOU
VISTA...FORKED ISLAND...INTRACOASTAL CITY...STEPHENSVILLE...CYPREMORT
POINT...PECAN ISLAND...BURNS POINT...AVERY ISLAND...BALDWIN...
CHARENTON...COTE BLANCHE ISLAND...AMELIA...ESTHER...HENRY AND
PATTERSON MEMORIAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2951 9142 2939 9149 2963 9140 2953 9153
2941 9149 2964 9157 2951 9190 2941 9185
2958 9205 2957 9258 2989 9261 2998 9126
2960 9107 2954 9129 2943 9123 2948 9131
2933 9137
TIME...MOT...LOC 2234Z 269DEG 30KT 2976 9243 2938 9230 2917 9246
LANDRENEAULocal storm report, Apr 16, 6:26 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 2 WNW ALEXANDRIA 31.30N 92.49W
04/16/2015 RAPIDES LA PUBLIC
WATER ENTERED A FEW HOMES ON THE WEST SIDE OF ALEXANDRIA.
&&Local storm report, Apr 16, 6:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 2 WNW ALEXANDRIA 31.30N 92.49W
04/16/2015 RAPIDES LA PUBLIC
WATER ENTERED A FEW HOMES ON THE WEST SIDE OF ALEXANDRIA.
&&
CORRECTED TIME OF REPORTLocal storm report, Apr 16, 6:54 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 23 SE FRESHWATER CITY 29.34N 92.01W
04/16/2015 E45.00 MPH GMZ455 LA TRAINED SPOTTER
OFFSHORE PLATFORM ESTIMATED 45 MPH WINDS
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:00 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
| Apr 16, 8:33 PM CDT | Special Weather Statement | LCH | Orange | 57 min |
| Apr 16, 9:59 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Apr 17, 2:39 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 9 days |
| Apr 17, 10:31 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 9 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.